Multifractal spectra of chemical fields in fluid flows

Benczik, Izabella Julia, Neufeld, Zoltan and Tel, Tamas (2005) Multifractal spectra of chemical fields in fluid flows. Physical Review E (Statistical, Nonlinear, and Soft Matter Physics), 71 1: 1-6. doi:10.1103/PhysRevE.71.016208

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ266474.pdf Full text (open access) application/pdf 295.41KB 16

Author Benczik, Izabella Julia
Neufeld, Zoltan
Tel, Tamas
Title Multifractal spectra of chemical fields in fluid flows
Journal name Physical Review E (Statistical, Nonlinear, and Soft Matter Physics)   Check publisher's open access policy
ISSN 1539-3755
Publication date 2005-01
Sub-type Article (original research)
DOI 10.1103/PhysRevE.71.016208
Open Access Status File (Publisher version)
Volume 71
Issue 1
Start page 1
End page 6
Total pages 6
Place of publication College Park, MD, United States
Publisher American Physical Society
Language eng
Abstract In the filamental phase of reactions embedded in fluid flows, where the concentration distribution is strongly fluctuating, we show that a chemical measure can be defined based on the absolute value of the concentration gradients. We express the generalized dimensions in terms of the roughness exponents of the structure functions as well as of the cancellation exponents of the chemical concentration. This measure is of basically different character than the natural distribution of the passive advection. It is similar to the SRB measures of dissipative systems, although the advection problem is area preserving. This approach is shown to be a useful tool in analyzing sea surface temperature anomalies.
Keyword Sign-singular measures
Open chaotic flows
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Non-UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
ERA 2012 Admin Only
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 7 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 7 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 31 Jan 2012, 11:58:32 EST by Kay Mackie on behalf of School of Mathematics & Physics